Lexapro Side effects

Discussion in 'Mental Health Disorders' started by GreyCat, Nov 28, 2010.

Thread Status:
Not open for further replies.
  1. GreyCat

    GreyCat Well-Known Member

    Hi, I've been on a low dose of lexapro for 5 days now and I've got a rotten headache. Its also made me not work properly, sexually, if you know what I mean.(I am female) I was wondering if these should symptoms go away again, or should I go on something else?

    If anyone knows anything about this please let me know. I know the headache should go away away(but how long will it take?) but I wondered about the other effect the drug seems to be having. I've read conflicting information in the web already so wondered if I get anyones personal experience.

    Cheers :biggrin:
  2. Oloriel

    Oloriel Well-Known Member

    I have been on numerous depression and anxiety medication, including Lexapro, and I pretty much always hear that they are bound to have adverse sexual effects. I didn't get any headaches on Lexapro (but on Zoloft...good god >.<), but I definitely did experience the sexual side effects you describe. (I am also a woman.) I just had really decreased sexual drive, and it was more difficult to achieve arousal. Since I wasn't sexually active when I was taking it, I couldn't say whether it was equally difficult to achieve orgasm, since I seldom even tried. It is possible that some of my own problems were side effects of my depression, and not just the drugs, since I have experienced them on nearly every drug I have been prescribed. However, I am sure that at least some of my experiences are due to the medication. Whatever the case, decreased sexual drive and similar problems are common side effects of meds like Lexapro, so I don't think you should have to worry too much.
  3. Lovecraft

    Lovecraft Well-Known Member

    I've been on numerous SSRIs with no effect at all, some people are affected by them all great or all negatively; it's sort of a toss of the dice when they give you an SSRI, if this one isn't working ask to roll again.
  4. flyingdutchmen

    flyingdutchmen Well-Known Member

    also on lexapro here, having gained 20lbs since i started but i can take it. other than that no side effects sofar (3 months)
  5. GreyCat

    GreyCat Well-Known Member

    Thanks for your answers everyone. I don't really want to change if its the only side effect, the only worry I would have would be if the effects didn't wear off after I quit the drug..THe headache has abated now but the other side effect mentioned has remained. I read somewhere that this might wear off when I'm more used to the drug. But as long as it wears off when I actually stop taking the drug that is fine. Is this likely to be the case? I find the more I read online, the more freaked out I get!!
Thread Status:
Not open for further replies.